MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation into the reported issue has been completed.The logs were reviewed and confirm the pump was unable to start and produced high motor current pump stops.The product was returned, and no biomaterial or kinks were found.The pump ran without issue and had adequate flows.The root cause of the pump being unable to start was unable to be determined as the issue was unable to be reproduced.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported a patient was implanted with an impella device for mechanical circulatory support.Impella rp placement was attempted.Pt had a large rv and insertion was attempted over a 0.35¿ guidewire.Guidewire was removed and pump start attempted.Motor current high alarm immediately occurred, and pump was unable to be started.The rp was removed and a second rp was attempted to be placed however decision was made to stop all efforts due to prolonged coding time.The act was unknown.Additional information noted the patient expired.Medical safety review of the event noted there is not enough information to exclude the impella device as an associated factor in the patient's demise.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20575604
Report Number1220648-2024-21624
Device Sequence Number8827537
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2022154349(17)231231
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number2022154349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age25 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American